Alert archive / Ohio / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 73, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 19, 2020, 3:01 PM EDT for Crawford County, Seneca County, Ohio. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2020, 3:01 PM EDT (19:01 UTC)
- Expired
- Jun 19, 2020, 3:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, OH, Seneca County, OH
The radar
The Cleveland radar (KCLE), 105 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 3:18 PM EDT | TSTM WND DMG | 2 Nne Bloomville, OH | 1 TREE DOWN NEAR SR224 AND TR181. TIME ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1655 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
160
WUUS51 KCLE 191901
SVRCLE
OHC033-147-191945-
/O.NEW.KCLE.SV.W.0073.200619T1901Z-200619T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
301 PM EDT Fri Jun 19 2020
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Eastern Seneca County in northwestern Ohio...
Northwestern Crawford County in north central Ohio...
* Until 345 PM EDT.
* At 300 PM EDT, a severe thunderstorm was located near Bloomville,
or 11 miles east of Tiffin, moving southwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
New Washington, Bloomville, Chatfield, Attica and Republic.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4122 8302 4116 8283 4106 8283 4090 8289
4098 8311 4099 8311 4099 8316 4101 8321
TIME...MOT...LOC 1900Z 025DEG 7KT 4112 8295
HAIL...1.00IN
WIND...60MPH
$$
Saunders2 follow-up statements
869
WWUS51 KCLE 191929
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
329 PM EDT Fri Jun 19 2020
OHC033-147-191945-
/O.CON.KCLE.SV.W.0073.000000T0000Z-200619T1945Z/
Seneca OH-Crawford OH-
329 PM EDT Fri Jun 19 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTHEASTERN SENECA AND NORTHWESTERN CRAWFORD COUNTIES...
At 328 PM EDT, a severe thunderstorm was located over Bloomville, or
10 miles southeast of Tiffin, moving southwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Bloomville, Chatfield and Attica.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4110 8307 4111 8291 4107 8288 4090 8289
4098 8311 4099 8311 4099 8316 4100 8319
TIME...MOT...LOC 1928Z 031DEG 8KT 4105 8300
HAIL...1.00IN
WIND...60MPH
$$
Saunders007
WWUS51 KCLE 191941
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
341 PM EDT Fri Jun 19 2020
OHC033-147-191950-
/O.EXP.KCLE.SV.W.0073.000000T0000Z-200619T1945Z/
Seneca OH-Crawford OH-
341 PM EDT Fri Jun 19 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SENECA AND
NORTHWESTERN CRAWFORD COUNTIES WILL EXPIRE AT 345 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 4110 8307 4111 8291 4107 8288 4090 8289
4098 8311 4099 8311 4099 8316 4100 8319
TIME...MOT...LOC 1940Z 025DEG 7KT 4104 8301
$$
SaundersWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 12:48 PM EDT, 2 hours 13 minutes earlier.
Area forecast discussion, Jun 19, 12:48 PM EDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 1248 PM EDT Fri Jun 19 2020 .SYNOPSIS... A surface low pressure trough is expected to move northeast across the area this afternoon and tonight. A low pressure system developing out of the central Great Plains will move northeast across the Great Lakes on Sunday, bringing a weakening cold front across the area on Monday. Another low will take a similar track on Tuesday with a stronger cold front moving across the area Tuesday night into Wednesday. && .NEAR TERM /THROUGH SATURDAY/... The upper-level low will make slow progress eastward today while upper-level ridging builds in from the west. As a result, an unstable atmosphere will develop this afternoon across much of the forecast area with temperatures in the 80s (upper 80s towards northwest Ohio and low 80s towards northwest Pennsylvania). Moisture will be marginal but sufficient for thunderstorm activity with dew points in the low 60s and precipitable water values around 1.2 to 1.4 inches. Initial convective initiation expected with low-level convergence near the lake breeze boundary. Storm motion expected to be generally out of the north and northeast as the low pressure circulation is expected to be over west-central Pennsylvania by this afternoon. From there, will expect thunderstorm coverage to expand outward to more inland areas along outflow boundaries and other hyper-localized features that end up developing. Deep vertical wind shear is weak (around 10 to 20 knots), though can't rule out some marginally organized clusters of convection along a developed cold pool later this afternoon. Mid-level lapse rates and CAPE in the hail growth zone (-10 to -30 deg C) aren't very favorable for the development of large hail and best area for downburst winds are reserved to areas west of a Sandusky to Morrow County line. That area is expected to have the highest low-level lapse rates (<-9C/km) along with highest DCAPE (>600J/kg) and max vertical theta-e difference (right around -20 C) due to dryer air aloft. However, the big caveat is that this same dry air is going to be a deterrent to storm development. So overall threat for severe weather is low but if a strong thunderstorm develops in the western portion of our forecast area, strong downburst winds could be possible. The threat for flooding is also low (though nonzero) as a marginally moist airmass and still mostly dry antecedent conditions should counteract slow storm motions. As storms are mainly tied to the diurnal cycle, thunderstorm activity rapidly decreased through the late evening hours with no rain expected overnight. Some patchy fog could develop overnight, especially for areas that receive precipitation during the daytime hours this afternoon. Low temperatures generally expected to be in the low to mid 60s tonight. Generally low precipitation chances expected on Saturday as that upper-level dissipates as it moves off to the east. Upper-level riding continues to build into the area with, which is why precipitation chances are significantly reduced. Some hi-res model guidance has some isolated to scattered showers/thunderstorms towards the Youngstown area and into northwest Pennsylvania, so will hold at least a slight chance PoP over there for Saturday afternoon. Otherwise, mostly sunny skies with high temperatures in the mid 80s to near 90 are expected during the afternoon. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... Will be focusing on shortwave troughs moving through the flow across the Northern Plains and across the Great Lakes with a closed upper low. One such shortwave has been fairly consistently advertised for Sunday and therefore the forecast has a period of likely showers/thunderstorms with this feature. At the surface the approaching cold front stalls or dissipates just north of the area. Weak ridging follows for Sunday night and early Monday. Chances increase again Monday afternoon with a warm front and Monday night with the approach of the next trough. The weekend will be warm and muggy highs in the mid and upper 80s and dewpoints in the mid/upper 60s. && .LONG TERM /TUESDAY THROUGH THURSDAY/... The upper support from that next trough will pull across the Ohio Valley on Tuesday bringing a surface cold front across. Timing may still need refinement as it looks to slow, but a focus on Tuesday/Tuesday night looks best right now. We maintain cyclonic flow into Wednesday and Thursday as energy continues to move through the mean flow of the trough that will encompass the Great Lakes Tuesday through Thursday. Will still have a chance of showers/thunderstorms mentioned, but lower chances than Tuesday. Temperatures will be closer to normal with lower 80s Tuesday and upper 70s Wednesday and Thursday. Low temperatures will be in the 60s with a few upper 50s possible Wednesday night. && .AVIATION /18Z Friday THROUGH Tuesday/... A destabilizing atmosphere is noted on satellite, which should result in scattered thunderstorms across the area this afternoon. TAF sites with greatest chance for impacts from thunderstorms will be at KMFD, KCAK, and KYNG, with lower chances at KTOL, KFDY, and KCLE, and lowest chances at KERI. Thunderstorm activity mainly tied to diurnal cycle so coverage of showers/thunderstorms will rapidly decrease after 22-23Z with no rain expected during the overnight period tonight. Some patchy fog could develop late overnight but confidence is very low on exact locations. Most model guidance points to KYNG as having the highest chance for fog development so added a few hours of MVFR fog for now. Overall, winds expected to be light and variable through the TAF period. Outlook...Periods of non-VFR possible Saturday night through Monday with multiple rounds of showers and thunderstorms. && .MARINE... Relatively light winds and favorable wave conditions will continue on the lake through the weekend. High pressure is in place across the eastern lakes with a weakening upper disturbance across the Upper Ohio Valley. Light/variable to light offshore flow will switch to onshore flow with the lake breeze development this afternoon. This will occur again tonight and Saturday. South-southwest flow increases across on Sunday to around 10 knots as a weak cold front approaches, but stalls and dissipates before crossing the lake. The south-southwest flow will continue through Tuesday with a cold front crossing the lake late Tuesday. Winds will be strongest on Tuesday with winds increasing to around 15 knots. At this point do not anticipate that there will a need for a Small Craft Advisory. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Saunders NEAR TERM...Saunders SHORT TERM...Oudeman LONG TERM...Oudeman AVIATION...Saunders MARINE...Oudeman
Hazardous weather outlook, Jun 19, 6:29 AM EDT, 8 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 629 AM EDT Fri Jun 19 2020 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-201030- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 629 AM EDT Fri Jun 19 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie, western Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 19, 2:16 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Cleveland OH
216 PM EDT Fri Jun 19 2020
OHZ018-019-191845-
Seneca-Huron-
216 PM EDT Fri Jun 19 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HURON AND
SOUTHEASTERN SENECA COUNTIES...
At 216 PM EDT, a strong thunderstorm was located 8 miles northwest of
Willard, or 15 miles southwest of Norwalk, moving south at 5 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Willard and Attica.
LAT...LON 4119 8291 4119 8281 4100 8271 4099 8299
4100 8300
TIME...MOT...LOC 1816Z 001DEG 6KT 4112 8285
SaundersSpecial weather statement, Jun 19, 2:52 PM EDT, 9 minutes before
Special Weather Statement National Weather Service Cleveland OH 252 PM EDT Fri Jun 19 2020 OHZ018-028-191915- Crawford-Seneca- 252 PM EDT Fri Jun 19 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SENECA AND NORTH CENTRAL CRAWFORD COUNTIES... At 251 PM EDT, a strong thunderstorm was located near Bloomville, or 11 miles east of Tiffin, moving southwest at 15 mph. Wind gusts up to 50 mph and half inch hail are possible with this storm. Locations impacted include... Bloomville, Chatfield, Attica and Republic. LAT...LON 4118 8297 4114 8288 4094 8292 4100 8317 TIME...MOT...LOC 1851Z 024DEG 11KT 4109 8297 Saunders
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:25 PM EDT | Special Weather Statement | CLE | Cuyahoga | 50 min |
| Jun 18, 8:27 PM EDT | Special Weather Statement | CLE | Cuyahoga | 48 min |
| Jun 19, 2:16 PM EDT | Special Weather Statement | CLE | Huron | 29 min |
| Jun 19, 2:52 PM EDT | Special Weather Statement | CLE | Seneca | 23 min |
| Jun 19, 5:50 PM EDT | Special Weather Statement | CLE | Geauga | 55 min |
| Jun 19, 6:13 PM EDT | Areal Flood Advisory | CLE | Ashtabula, Geauga, Trumbull | 2 hr |
| Jun 19, 6:40 PM EDT | Areal Flood Warning | CLE | Ashtabula, Trumbull | 3 hr |
| Jun 19, 6:47 PM EDT | Special Weather Statement | CLE | Portage | 43 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.